HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Dizziness / Vertigo (https://www.healthboards.com/boards/dizziness-vertigo/)
-   -   Vertigo and Mepron (https://www.healthboards.com/boards/dizziness-vertigo/215254-vertigo-mepron.html)

jennsen 10-10-2004 03:46 PM

Vertigo and Mepron
 
I am now taking Mepron along with Biaxin. Added the Mepron about 2 weeks ago. Yesterday morning as I was getting out of bed vertigo hit hard, unable to walk. I was in bed all day and most of today. I noticed that vertigo is mentioned as a side effect of Mepron. Has anyone else experienced this? If so, what do you do for the vertigo?

Any input would be appreciated.

ticker 10-11-2004 08:39 PM

Re: Vertigo and Mepron
 
Hi jennsen. I think vertigo is one of the worst symptoms. Dizziness can also be a symptom of Babesiosis. The Mepron may be working on the Babs, and it could also be a herx.

I think the best thing to do is to ride it out. It is hard to do things when you are dizzy. I know it is hard. I hope it passes soon.

jennsen 10-12-2004 03:47 PM

Re: Vertigo and Mepron
 
Thanks Ticker,

I stopped taking Mepron and the severe vertigo is lighting up but I'm still all out of wack. It's been 4 days now. I wouldn't wish this on my worst enemy (well, maybe the Terrorists). I'm afraid to start taking Mepron again for fear of another spell. Do you or anyone else know of other medications given to treat Babesia?

Thank you,
Jennsen

ticker 10-12-2004 07:11 PM

Re: Vertigo and Mepron
 
Jennsen did you speak with your doctor? Does the doctor think it may be a matter of getting adjusted to the Mepron or maybe it is a herx? If the vertigo was a result of the med, would it have started earlier?

I believe Mepron is most often prescribed but Quinine and Clindamycin are sometimes, but I have heard that some people cannot tolerate the Quinine. Larium can treat Babesiosis but has very frightening possible side effects such as psychosis. I would not recommend taking it.

Jenn100 10-13-2004 08:31 AM

Re: Vertigo and Mepron
 
Hi Jennsen,
I've been on Mepron, Zithromax and Plaquenil for 4 months now for treatment of Lyme and Babesiosis. I haven't experienced vertigo from the Mepron. Sorry to hear you are, it sounds awful. Are you taking the Mepron with food, especially foods high in fat? I checked with my doctor and have read that it is best absorbed with high fat foods .I take mine with a half of a peanut butter sandwich or cheese and some whole wheat crackers or toast. Before I knew this I was not taking it with a meal or snack and found that the Mepron upset my stomach and gave me the runs. I read one of your other posts about your yeast problem when you were on Zithromax. I, too, experienced this early on and my doctor prescribed Nystatin 8 million units that I take with my meds twice a day to keep the yeast problem in check. My doctor uses a specialty pharmacy for meds. such as the Nystatin since it's not available at a regular pharmacy. Also avoiding sugar and limiting my intake of white flour seems to have helped. Also, are you taking probiotics. I take Culturelle Lactobacillus capsules twice a day 2 hours before or after meds or supplements. All of this has helped me handle the meds. without any problems. Ask your doctor about this. Hope you find some relief from the vertigo soon. Best of luck with your treatment. Jenn

jennsen 10-14-2004 08:47 PM

Re: Vertigo and Mepron
 
Hi Ticker, I haven't spoken to my Dr. but am planning on calling her tomorrow. I actually thought I had an appt. with her this week and my husband reminded me it's not until Nov. Don't know what I was thinking :eek: Thanks for your support!

jennsen 10-14-2004 08:53 PM

Re: Vertigo and Mepron
 
Hi Jenn,

Thanks for all the good tips. I actually have the yeast under control right now. I did however switch abx, am taking alot more of the probiotics and I am watching my sugar intake. This seems to be making a big difference. I'm so glad I'm not itching myself silly!

The vertigo is lightening up, at least the severe part of it and I'll be calling my Dr. tomorrow. I think I should restart the mepron and just pray I won't have vertigo again.

Take care,
Jennsen


All times are GMT -7. The time now is 04:31 AM.